MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 6MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 6MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035476300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Headache (1880)
Date of Event 04/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the fifth of 10 reports filed associated with this event.Subject device remains implanted.
 
Event or Problem Description
The patient underwent successful stent-assisted coil embolization of an un-ruptured aneurysm located in the internal carotid artery-posterior communicating artery.On the day of the procedure, the patient experienced a first headache.The first headache was resolved the next day with no residual effects.Two days post-procedure, the patient experienced a second headache.The second headache was ongoing.Post procedure, at 2-month, 6-month, and 12-month post-procedure the patient was neurologically assessed having a modified rankin scale (mrs) of 1.At 2-month, 6-month, and 12-month post-procedure the patient was assessed having a national institutes of health stroke scale (nihss) of 2.The physician has indicated that the 2 events of headache were possibly related to the index procedure and to the stent and not related to pre-existing condition/co-morbidity.However, it is unknown if the headache was related to the implanted coils (subject devices) and access devices.No further information is available.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, physical as well as a functional testing could not be performed.However, headache is a known risk associated with endovascular procedures and noted as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complication was assigned to this event.
 
Event or Problem Description
The patient underwent successful stent-assisted coil embolization of an un-ruptured aneurysm located in the internal carotid artery-posterior communicating artery.On the day of the procedure, the patient experienced a first headache.The first headache was resolved the next day with no residual effects.Two days post-procedure, the patient experienced a second headache.The second headache was ongoing.Medication was administered to treat the headache (2mg dexamethasone and 1 mg morphine and 650 mg acetaminophen).Post procedure, at 2-month, 6-month, and 12-month post-procedure the patient was neurologically assessed having a modified rankin scale (mrs) of 1.At 2-month, 6-month, and 12-month post-procedure the patient was assessed having a national institutes of health stroke scale (nihss) of 2.The physician has indicated that the 2 events of headache were possibly related to the index procedure and to the stent and not related to pre-existing condition/co-morbidity.However, it is unknown if the headache was related to the implanted coils (subject devices) and access devices.No further information is available.

Brand Name
TARGET 360 SOFT 6MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6929156
Report Number3008881809-2017-00404
Device Sequence Number1312995
Product Code HCG
UDI-Device Identifier04546540676559
UDI-Public(01)04546540676559(17)181130(10)18730918
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K112385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model NumberM0035476300
Device Catalogue NumberM0035476300
Device Lot Number18730918
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/13/2017
Supplement Date Received by Manufacturer11/08/2017
Initial Report FDA Received Date10/09/2017
Supplement Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR